MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMWEAR FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMWEAR FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1133424
Medical Device Problem Codes Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/02/2021
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging that a patient was receiving assisted ventilation from a trilogy ventilator device.The patient suffered from cardiac arrest when the dreamwear mask became disconnected from the patient and the patient subsequently expired.The manufacturer has requested the return of the mask for evaluation, but the device has not yet been received.At this time, we are unable to confirm the allegation.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported receiving information alleging that a patient was receiving assisted ventilation from a trilogy ventilator device.The patient suffered from cardiac arrest when the dreamwear mask became disconnected from the patient, and the patient subsequently expired.The mask was returned to the manufacturer's quality product investigation lab for evaluation and was found to meet manufacturer specifications.No defects or abnormalities were observed.The manufacturer concludes the mask did not cause or contribute to the reported event.
 
Additional Manufacturer Narrative
The manufacturer previously submitted this report with incomplete evaluation, and it has been reported as: the manufacturer previously reported receiving information alleging that a patient was receiving assisted ventilation from a trilogy ventilator device.The patient suffered from cardiac arrest when the dreamwear mask became is connected from the patient, and the patient subsequently expired.During the investigation, the manufacturer observed that mask assembly had no physical damage or defects and was in a normal design orientation.The manufacturer observed foreign white particles on the silicone and faceplate areas of the cushion.This was indicative of patient contamination caused by patient usage.The exhalation flapper valves were checked by flipping the cushion.Both flapper valves moved freely.The dreamstation was powered up and pressure was applied to the mask assembly.The exhalation flapper valves sealed as designed.No leaks were observed or heard.During testing if either flapper valve was pressed in, once released, it sealed as designed.The manufacturer could not confirm the complaint of "mask failed" and could not determine the root cause for the complaint.Section h6: type of investigation, findings and conclusion codes has been updated/corrected.

Brand Name
DREAMWEAR FULL FACE MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key11657276
Report Number2518422-2021-01071
Device Sequence Number17024228
Product Code BZD
UDI-Device Identifier00606959046214
UDI-Public00606959046214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1133424
Device Catalogue Number1133424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/18/2021
Not provided
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/19/2021
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRILOGY 100 VENTILATOR SERIAL NUMBER (B)(4); TRILOGY 100 VENTILATOR SERIAL NUMBER (B)(4)
Outcome Attributed to Adverse Event Death;
Patient SexMale